I read the previous question about diagnosis of PTSD vs. DID. My therapist also diagnosed me with PTSD. However, I do hear voices, like loud thoughts in my head, and they can carry on a lengthy dialogue. This particular part talks to me a lot, and there have been times where I feel possessed by her. When another person comes out, I go to a place like in my head and hide in the distance. It's like she's in the drivers seat and I'm in the back seat. She buys things I do not like, and she does things I hate. The therapist even admits she comes out in therapy, at times, plus I feel different when she does, like another person.
Anyway, his diagnosis is PTSD. He also feels once the abuse is dealt with, her volume should diminish greatly, and she won't take over as much. Are these symptoms of DID or PTSD?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.